Hail, De Soto
- When
- July 18, 2:59 PM CST to 3:10 PM CST
- Where
- De Soto County, Horn Lake
- Measured
- 0.88 in hail
- Property damage
- $100
- Reported by
- TRAINED SPOTTER
- Coordinates
- 34.967, -90.033
2 hail, 2 thunderstorm wind, 1 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before the first event at Jul 18, 2:30 PM CST, 29 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 330 PM CDT FRI JUL 18 2003 THE MCS OVER THE WRN KY/NW TN HAS WEAKENED. ANOTHER COMPLEX OF TSTMS NEAR STL WILL MOVE SWD INTO OUR AREA LATER THIS EVENING AND OVERNIGHT. OTHER SCT TSTMS FROM DAYTIME HEATING WILL OCCUR THIS AFTERNOON AND EVENING. INSTABILITY AND SOME SHEAR WILL CONT TO SUPPORT SVR POTENTIAL DURING PM HOURS. CLOUDS AND TSTMS WILL JUSTIFY THE EXPIRATION OF THE CURRENT HEAT ADVISORY. THE MCS UPSTREAM WILL POSSIBLY BE ONGOING SAT AM AND PROVIDE A FEW LEFTOVER BOUNDARIES FOR SCT PM TSTMS SAT PM. A FEW STORMS COULD BE SVR AGAIN SAT. A WEAK FRONTAL BOUNDARY MAY SNEAK IN FROM THE N LATE SAT BEFORE DISSIPATING EARLY SUN. WARM AIR ALOFT WILL ADVECT IN FROM THE W SUN AND PROVIDE GOOD CAPPING. WILL GO ONLY 10 POPS SUN WITH A DRY FCST. THE NEXT COLD FRONT APPROACHES FROM THE NW MON NITE AND MOVES THROUGH THE CWA TUE. TSTMS ARE POSSIBLE MON PM WITH THE BEST CHC MON NITE-TUE. AN UNSEASONABLY COOL AND DRY AIRMASS WILL BUILD IN WED-FRI AS THE UPPER HIGH SHIFTS FARTHER TO THE W AND ALLOWS FOR A HIGH AMPLITUDE TROUGH TO DEVELOP OVER THE MS RVR VLY. .MEG...NONE. SWC
ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>021-048>055-088>092-191100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 340 PM CDT FRI JUL 18 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST ARKANSAS...NORTH MISSISSIPPI...WEST TENNESSEE AND THE MISSOURI BOOTHEEL. .DAY ONE... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING ACROSS THE ENTIRE REGION. AN UPPER LEVEL DISTURBANCE COMBINED WITH A WEAK COLD FRONT WILL CONTINUE TO TRIGGER SCATTERED THUNDERSTORMS THIS AFTERNOON AND EVENING. A FEW STORMS MAY BE SEVERE. DAMAGING WINDS AND LARGE HAIL WILL BE THE MAIN SEVERE WEATHER THREATS. THE MOST LIKELY TIME FOR SEVERE WEATHER IS FROM NOW THROUGH 10 PM. .DAYS TWO THROUGH SEVEN... THERE WILL BE A SLIGHT RISK OF SEVERE THUNDERSTORMS ON SATURDAY ACROSS THE ENTIRE MID-SOUTH. AGAIN...THE MAIN THREATS WILL BE LARGE HAIL AND DAMAGING WINDS. ADDITIONAL THUNDERSTORMS ARE POSSIBLE MONDAY AND TUESDAY...AS THE NEXT WEATHER SYSTEM AFFECTS THE MID-SOUTH. A FEW STORMS MAY BE STRONG. AFTERNOON HIGH TEMPERATURES WILL RISE INTO THE MID 90S ON SUNDAY AND MONDAY...BRINGING HEAT INDICES CLOSE TO 105 DEGREES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING...AND AGAIN ON SATURDAY. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT HTTP://WWW.SRH.NOAA.GOV/MEG. SWC
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
324 PM CDT FRI JUL 18 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0200 PM MARTIN TN WIND DAMAGE
07/18/03 WEAKLEY TREES DOWN.The national radar mosaic for the moment the first event began.
2 hail, 2 thunderstorm wind, 1 flash flood. Local standard time, as filed.
Several power lines were blown down.
Some streets were flooded.
An RV trailer was overturned.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Mississippi in 2003Every state in 2003This day in weather historyWarnings in Mississippi, July 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5329871, 5329872, 5329873, 5329874, 5329875.